MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. PROTEX; 6.0MM STRAIGHT ROD, 500MM

GLOBUS MEDICAL, INC. PROTEX; 6.0MM STRAIGHT ROD, 500MM
Model Number 109.521
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that post-operative imaging showed a rod breakage in the lower thoracic spine.Revision surgery was performed to remove the broken rod.
 
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.Four separate rods were returned for evaluation, indicating that the rods broke bilaterally.The fracture surfaces of all the rods is consistent with fatigue fracture.There are some gouges and scratches along each rod but only minor scratches in the area of the fracture.It was observed that all of the rods have been bent in multiple locations.One of the possible risks associated with pedicle screw systems is device component fracture.No x-rays images could be provided and therefore the construct itself could not be evaluated.These rods were used in a deformity construct and were subject to high stres s.It was stated that the fracture occurred in the lower thoracic spine which is in the area of the thoracolumbar junction.This junction is a natural transition from the mobfle lumbar spine to the relatively immobile thoracic spine.This transition also results in high stress concentrations.Additionally, all of the rods were observed to have multiple bends.Bending plastically deforms the rod and can lead to notching which can create a stress riser and affect the fatigue strength of the rod.It's possible that excessive rod bendlngf contouring, or excessive in-vivo forces contributed to the reported issue.However, the exact cause of the rod breakage cannot be determined.

Brand Name
PROTEX
Common Device Name
6.0MM STRAIGHT ROD, 500MM
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18817066
Report Number3004142400-2019-00075
Device Sequence Number14580864
Product Code MNH
UDI-Device Identifier00889095034783
UDI-Public00889095034783
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K052069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number109.521
Device Lot NumberCWU218AE
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2019
Initial Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown